Georgia, 2019

Damaging Winds and Lightning Strikes in Georgia, August 13 to 14, 2019

August 13 to 14, 2019 · NWS FFC · 15 events in 11 counties and zones

Ample moisture and a moderately unstable atmosphere combined with very strong afternoon heating to produce scattered strong to severe thunderstorms each afternoon and evening across north and central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$109,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Ample moisture and a moderately unstable atmosphere combined with very strong afternoon heating to produce scattered strong to severe thunderstorms each afternoon and evening across north and central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 13, 7:19 PM EST, 7 minutes earlier.

Area forecast discussion, Aug 13, 7:19 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
819 PM EDT Tue Aug 13 2019

.PREV DISCUSSION... /issued 259 PM EDT Tue Aug 13 2019/

SHORT TERM /Tonight through Wednesday Night/...

Current radar loop shows showers and thunderstorms developing across
the state this afternoon. There is also a line of storms moving
south out of TN/NC but they appear to be diminishing a bit as they
cross the Appalachians. A frontal boundary is also expected to move
into N GA tonight bringing more showers and thunderstorms into the
area with it. This frontal boundary is still expected to diminish as
it pushes south into the state so the convective activity along it
will also weaken and diminish through the early Wednesday morning
hours. Over all instability Today and Wednesday is still expected to
be marginal at best so not expecting much in the way of severe
storms. The best location for any severe storms to occur will be N
GA as the front moves in tonight but again, still expecting things
to weaken. The possibility of seeing a few strong storms across
Central GA today and a bit further northward Wed is still in the
picture and can not be ruled out. Gusty winds, frequent lightning
strikes and locally heavy rainfall will be the most likely treats
from any storms that develop.

01

LONG TERM /Thursday through Tuesday/...

The long term period begins with a broad trough across the area,
between high pressure situated to the west and the east. At the
surface across the local area, a front is expected to be splitting
the area and moving south into central Georgia. Drier air looks to
filter in behind the front, keeping portions of northwest Georgia
fairly dry for Thursday through Saturday. For central Georgia, the
front is expected to move very slowly south of the area, keeping at
least chance to likely pops across portions of central Georgia
through the first half of the weekend. as that front stalls across
central Georgia. By Sunday through the first half of next week, more
widespread moisture returns to the area bringing a more diurnal
pattern of showers and thunderstorms in the afternoons and evenings.

Overall, high temperatures through the extended are expected to be
in the mid-to-upper 80s to lower 90s, around 1 to 5 degrees above
average. Temperatures overnight are expected in the upper 60s and
low 70s, around 1 to 7 degrees above average.

Reaves

&&

.AVIATION...
00Z UPDATE...

Generally just VCSH across the area at this time and will go with
that for the first several hours. Much uncertainty with complex
just entering GA and will it maintain itself as it approaches the
ATL terminals. Think best course of action is to let TEMPO ride
for that time period and adjust as necessary as line approaches
later this evening. Additional TSRA possible for Wed and have
included Prob30 for all but RYY for that time period. Winds should
remain on the SW side through the period.

//ATL CONFIDENCE...00Z UPDATE...

Medium on TSRA chances later tonight and tomorrow.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  94  72  92 /  30  40  40  10
Atlanta         77  92  73  91 /  30  40  40  10
Blairsville     69  85  64  85 /  60  20  20  10
Cartersville    74  91  70  91 /  40  30  20  10
Columbus        78  95  75  93 /  20  70  60  20
Gainesville     75  91  71  90 /  40  30  30  10
Macon           77  96  74  93 /  10  70  60  30
Rome            74  92  70  92 /  40  20  20  10
Peachtree City  76  94  72  92 /  30  50  40  10
Vidalia         78  97  76  92 /  10  60  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 8 PM EDT Wednesday for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Clarke...Clayton...Coweta...Crawford...Crisp...Dodge...Dooly...
Emanuel...Fayette...Glascock...Greene...Hancock...Harris...
Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Marion...Meriwether...Monroe...
Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe...
Peach...Pike...Pulaski...Putnam...Rockdale...Schley...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...Smith
LONG TERM....Reaves
AVIATION...Deese
Hazardous weather outlook, Aug 13, 1:53 PM EST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
253 PM EDT Tue Aug 13 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
253 PM EDT Tue Aug 13 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms will be possible, mainly this
afternoon and evening. A few of these storms could be strong with
gusty winds, frequent cloud-to-ground lightning and heavy rain. A
line of thunderstorms is likely to move into far north Georgia by
late evening and drop south across north Georgia into the early
morning hours. A few of these storms may be strong to severe with
damaging wind gusts, some hail, frequent cloud-to-ground lightning
and heavy rain.

A Heat Advisory is in effect for much of central and northern Georgia
this afternoon and early evening with heat index values above 105
degrees. High heat and humidity will cause heat stress during outdoor
exertion or extended exposure.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A Heat Advisory is in effect for much of central Georgia Wednesday
afternoon and early evening with heat index values above 105
degrees. High heat and humidity will cause heat stress during
outdoor exertion or extended exposure.

Scattered thunderstorms are expected each day, especially during the
afternoon and evening hours. A few storms could be strong with gusty
winds, heavy rain and frequent cloud-to-ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 13, 4:58 PM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
558 PM EDT Tue Aug 13 2019

GAZ050-060-132230-
Putnam GA-Greene GA-
558 PM EDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUTNAM AND SOUTHERN
GREENE COUNTIES UNTIL 630 PM EDT...

At 557 PM EDT...a strong thunderstorm was over Phoenix, or 8 miles
northeast of Eatonton. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Phoenix, Reynolds at Lake Oconee and Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3335 8320 3332 8331 3340 8339 3347 8337
      3348 8328 3350 8328 3351 8325 3346 8319
TIME...MOT...LOC 2157Z 325DEG 1KT 3343 8331

WIND...40MPH
Special weather statement, Aug 13, 5:18 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
618 PM EDT Tue Aug 13 2019

GAZ093-105-132245-
Macon GA-Dooly GA-
618 PM EDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON AND
NORTHWESTERN DOOLY COUNTIES UNTIL 645 PM EDT...

At 618 PM EDT...a strong thunderstorm was near Montezuma, or near
Oglethorpe...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Oglethorpe, Montezuma, Dooling and Whitewater State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3230 8410 3242 8402 3241 8384 3238 8384
      3238 8386 3236 8385 3221 8391
TIME...MOT...LOC 2218Z 288DEG 10KT 3234 8396

WIND...40MPH
Special weather statement, Aug 13, 6:20 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT Tue Aug 13 2019

GAZ001>003-132345-
Catoosa GA-Walker GA-Dade GA-
720 PM EDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...NORTHERN
WALKER AND NORTHEASTERN DADE COUNTIES UNTIL 745 PM EDT...

At 720 PM EDT...a strong thunderstorm was over Hooker, or 8 miles
north of Trenton...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fort Oglethorpe, Rossville, Lookout Mountain, Fairview, Boynton,
Lakeview, Hooker, Wildwood and Indian Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3491 8516 3495 8554 3498 8554 3499 8517
TIME...MOT...LOC 2320Z 267DEG 17KT 3499 8545

WIND...40MPH
Special weather statement, Aug 13, 6:40 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
740 PM EDT Tue Aug 13 2019

GAZ003>006-140015-
Whitfield GA-Catoosa GA-Murray GA-Fannin GA-
740 PM EDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN CATOOSA...NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN
COUNTIES UNTIL 815 PM EDT...

At 740 PM EDT...a line of strong thunderstorms was along a line
extending from Red Clay S.p. to near Conasauga to near Archville...
and moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Varnell, Cohutta, Crandall, Sumac, Jones Mill, Higdon, Gregory,
Cohutta Wilderness, Conasauga Lake, Beaverdale, Cisco, Colwell and
Tennga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8441 3486 8434 3486 8495 3498 8502
TIME...MOT...LOC 2340Z 330DEG 10KT 3501 8494 3505 8471 3509 8455

WIND...40MPH
Special weather statement, Aug 13, 6:43 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT Tue Aug 13 2019

GAZ001>003-140015-
Catoosa GA-Walker GA-Dade GA-
743 PM EDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...NORTHERN
WALKER AND NORTHEASTERN DADE COUNTIES UNTIL 815 PM EDT...

At 743 PM EDT...a strong thunderstorm was over Lookout Mountain, or
near Chattanooga...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Rossville, Lookout Mountain, Fairview,
Boynton, Lakeview, Chattanooga  Valley, Indian Springs, Graysville
and Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8505 3489 8505 3493 8543 3498 8543
TIME...MOT...LOC 2343Z 271DEG 20KT 3499 8533

WIND...40MPH
Special weather statement, Aug 13, 7:14 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
814 PM EDT Tue Aug 13 2019

GAZ003>006-140045-
Whitfield GA-Catoosa GA-Murray GA-Fannin GA-
814 PM EDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN CATOOSA...NORTHEASTERN MURRAY AND NORTHERN FANNIN
COUNTIES UNTIL 845 PM EDT...

At 814 PM EDT...a line of strong thunderstorms was along a line
extending from Graysville to Copperhill...and moving southeast at 25
mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Ringgold, Blue Ridge, Varnell, Tunnel Hill, Cohutta, Morganton,
Crandall, Sumac, Jones Mill, Higdon, Graysville, Gregory, Cohutta
Wilderness, Epworth, Conasauga Lake, Tennga, Beaverdale, Mineral
Bluff, Cisco and Colwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8432 3484 8421 3484 8440 3486 8442
      3485 8505 3499 8516
TIME...MOT...LOC 0014Z 311DEG 21KT 3496 8512 3501 8437

WIND...50MPH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 2 lightning. Local standard time, as filed.

Thunderstorm Wind, Fannin

When
August 13, 7:26 PM EST to 7:31 PM EST
Where
Fannin County, 0.49 mi E of Paintertown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
34.981, -84.341

Multiple trees down on Wolf Creek Road, near Stuart Mountain Road.

Thunderstorm Wind, Fannin

When
August 13, 7:35 PM EST to 7:40 PM EST
Where
Fannin County, 0.75 mi S of Salem
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
34.969, -84.267

Multiple trees reported down along Laurel Springs Road, between Salem Road and Hardscrabble Road in northern Fannin County.

Thunderstorm Wind, Catoosa

When
August 13, 7:40 PM EST to 7:55 PM EST
Where
Catoosa County, 0.49 mi NNW of Dietz to 0.44 mi ENE of East Boynton
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.936, -85.204

The Catoosa County Emergency Manager reported multiple trees down west of Ringgold along Battlefield Parkway, and near the Baggett Road, Boynton Drive and Akins Road intersections.

Lightning, Catoosa

When
August 13, 7:45 PM EST
Where
Catoosa County, 0.49 mi SW of Love Hill
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.914, -85.135

The Catoosa County Emergency Manager reported an apartment fire caused by a lightning strike on Tennant Lane in Ringgold.

Thunderstorm Wind, Whitfield

When
August 13, 8:15 PM EST to 8:25 PM EST
Where
Whitfield County, 1.13 mi WNW of Gordon Spgs to 1.46 mi SSE of Gordon Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
34.836, -84.989

The Whitfield County 911 center reported a few trees blown down on the northwest side of Dalton, including Poplar Springs Road near Haig Mill Lake Road, Freeport Road near Luke Powell Road, and Westbrook Road between Highway 71 and Westwood Circle.

Thunderstorm Wind, White

When
August 13, 9:05 PM EST to 9:40 PM EST
Where
White County, 5.63 mi WSW of Cleveland White Arpt to 0.97 mi SSE of Benefit
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.702, -83.827

The White County Emergency Manager reported numerous trees and power lines down across the county from around Helen to the Hall county line, south of Cleveland. A few specific locations are Unicoi Street, around the intersection of Tolhurst Road and Highway 129 N, Jackson Circle, Independent Drive, Dorsey Brothers road, Post Road, and Wauka Ridge Road. A vehicle struck the downed tree on Dorsey Brothers road and a tree fell on a mobile home on Independent Drive, no injuries were reported.

Lightning, White

When
August 13, 9:30 PM EST
Where
White County, 1.44 mi NNW of Tesnatee
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.549, -83.841

The White County Emergency Manager reported a house fire due to a lightning strike on Phillips Drive.

Thunderstorm Wind, Banks

When
August 13, 9:35 PM EST to 10:00 PM EST
Where
Banks County, 2.2 mi SE of Alto to 1.62 mi N of Banks Crossing
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
34.450, -83.540

Multiple reports of trees down around the county, specifically along Apple Pie Ridge Road, historic Homer Highway, Carson Segars Road, and McDonald Circle. Time estimated from radar.

Thunderstorm Wind, Fulton

When
August 13, 11:20 PM EST to 11:30 PM EST
Where
Fulton County, 3.49 mi NNE of Lakewood Hgts
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
33.728, -84.349

The local broadcast media reported a tree blown down on Moreland Avenue SE at Lyndale Drive SE.

Thunderstorm Wind, Wheeler

When
August 14, 1:21 PM EST to 1:41 PM EST
Where
Wheeler County, 5.56 mi N of Stuckey
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Public
Coordinates
32.250, -82.730

The public reported a few trees and a power line blown down along Landsburg Road.

Thunderstorm Wind, Catoosa

When
August 14, 1:55 PM EST to 2:05 PM EST
Where
Catoosa County, 0.85 mi ESE of Ringgold
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
34.914, -85.107

A amateur radio operator reported a tree blown down at the intersection of Highway 41 and State Spur 151.

Thunderstorm Wind, Hall

When
August 14, 3:00 PM EST to 3:10 PM EST
Where
Hall County, 2.18 mi WSW of White Sulphur
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
34.334, -83.803

The local broadcast media reported a small tree blown down at the intersection of Morningside Circle and Pine Valley Road.

Thunderstorm Wind, Bartow

When
August 14, 4:55 PM EST to 5:05 PM EST
Where
Bartow County, 1.96 mi WSW of Emerson
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.123, -84.783

The public reported a few trees blown down along Paga Mine Road SE.

Thunderstorm Wind, Paulding

When
August 14, 5:11 PM EST to 5:16 PM EST
Where
Paulding County, 3.65 mi NNE of Crowville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.081, -84.756

The Paulding County Emergency Manager reported power lines blown down near the intersection of Jasper Path and Dripping Rock Road.

Thunderstorm Wind, Pike

When
August 14, 6:25 PM EST to 6:30 PM EST
Where
Pike County, 0.92 mi S of Molena
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
33.007, -84.502

The Pike County Emergency Manager reported wind damage to the roof of a gas station at the intersection of Highway 18 and Jones Street as well as the canopy over the gasoline pumps. A vehicle was damaged by the debris, but no injuries were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2019Every state in 2019This day in weather historyWarnings in Georgia, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 849844, 854376, 849845, 849842, 849846, 849847, 849843, 849848, 849849, 849850, 849852, 849853, 849854, 849855, 849856.